... first I
Citalopram - Hi. I've been taking celexa 10mg for almost two weeks for anxiety and panic attacks. At
- 23 Mar 2015 by Sue1014
- 6 November 2018
- celexa, anxiety, panic disorder, citalopram
Noticed a difference but now the anxiety is returning. I also wake up at 2 or 3 (midnight last night) with anxiety and can't go back to sleep even after taking klonopin. Just wondering if increasing dosage would help and if the insomnia will ever go away. I'm also prescribed .5 mg klonopin once a day but have been having to take more like 2 a day. I should mention I took lexapro 20 mg for 8 years and did pretty well on it. Last few months it seemed to lose some effectiveness and it caused me to have no motivation. My doc weaned me off it but when anxiety returned he tried to put me back on and side effects were awful. Anxiety was worse and I had a burning sensation on my arms. Don't remember those side effects the first time. Thanks for your help.
Hello, please re-post, the top section is just for the title and had limited space, the body of the message goes below it.
It's usually a 2-3 weeks adjustment, for some 4-6, upping the dosage too soon is a common error and too many Drs grant it too soon. Hang in there another 7-10 days, keep the dosage the same and go easy on the other meds. If in 10-days no improvement, then contact your Dr.
I had to up my dose after 5 weeks on 10mg of celexa..it wasn't doing much..20mg was a big difference. .I still get anxiety and very mild panic attacks around my period time..but so much different from the way I was before. .I still get tired and some days no motivation but not sure if it's from the celexa... good luck!! Give it some more time if it doesn't get better try 20mg. .
Yes and then it left now it's back..totally from Celexa cause I never had issues sleeping. .it's a normal side effect. .but if it's a bit much for you ask your dr. About it..
Hello Sue, You may need an increase in the celexa. The side effects usually subside in the first few weeks, and the full benefit of it usually takes 6-8 weeks. Are you taking the celexa in the morning and the klonopin at bedtime? Hang in there!
Hi, Citalopram, as with all SSRI's, take 4 weeks, give or take, to reach full therapeutic effect. During this time you will experience induction side effects unfortunately. I know it seems like hell when you are going through it, but in the long term it really could be worth it. I take Citalopram and it has worked wonders for me. The Klonopin dose is very high, so if that is not helping your anxiety you should consider speaking with your doctor about an alternative. There is room for adjustment with your Citalopram dosage, again, your doctor may decide to increase your dose to 20mg. I had my dose increased 'early' (before the 4 weeks mark) and it really helped.
Try 20. It works for me just right. I used to be on 60mg a day! The doc told me it was too high and put me down to 40, but I've been taking 20 a day. 10 a day is very low for citalopram.
Hoping you find some relief soon, I can see the great advice already given by the others on here so wishing you well.
I take citalopram and clonazepam as well as mirtazapine and still don't sleep well !!! Definitely a work in progress as the citalopram is new to me as well.
Without the sleep you are normally getting your anxiety will be worse, sleep is so important.
I get so over being told to ' just wait for it to work', I have changed meds so many times over the years and feel your frustration. You know yourself better than anybody, so if you need to take 2 klonopin at night for a week or so or have a glasss of wine etc then sometimes you have to do what you have to do is my attitude. Again without sleep my anxiety is out of control.
Take care and please let us know how you go.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.